Alert archive / Louisiana / Tornado Warnings in 2007

Tornado Warning 19, NWS New Orleans, LA

April 25, 2007East Baton Rouge Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 25, 2007, 11:35 PM CDT for East Baton Rouge Parish, West Baton Rouge Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2007, 11:35 PM CDT (04:35 UTC)
Expired
Apr 25, 2007, 11:48 PM CDT
In force
13 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties East Baton Rouge Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 260435
TORLIX
LAC033-121-260500-
/O.NEW.KLIX.TO.W.0019.070426T0435Z-070426T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 PM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...

* UNTIL MIDNIGHT CDT

* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ADDIS...OR
  ABOUT 6 MILES NORTH OF PLAQUEMINE...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  PORT ALLEN AND OAK HILLS PLACE BY 1140 PM CDT...
  BATON ROUGE AND WESTMINSTER BY 1145 PM CDT...
  6 MILES SOUTH OF GREENWELL SPRING BY MIDNIGHT CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3034 9128 3041 9134 3067 9098 3067 9095
      3063 9093 3058 9099 3048 9098 3045 9099
      3042 9096 3033 9112

$$
1 follow-up statement
000 
WWUS54 KLIX 260448
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 PM CDT WED APR 25 2007

LAC033-121-260455-
/O.CAN.KLIX.TO.W.0019.000000T0000Z-070426T0500Z/
EAST BATON ROUGE LA-WEST BATON ROUGE LA-
1145 PM CDT WED APR 25 2007

...THE TORNADO WARNING FOR WEST BATON ROUGE AND EAST BATON ROUGE
PARISHES IS CANCELLED...

THE TORNADIC STORM HAS DECREASED IN INTENSITY. THEREFORE...THE 
TORNADO WARNING HAS BEEN CANCELLED.  

LAT...LON 3034 9128 3041 9134 3067 9098 3067 9095
      3063 9093 3058 9099 3048 9098 3045 9099
      3042 9096 3033 9112

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:20 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 25, 7:20 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 PM CDT WED APR 25 2007

.UPDATE...

00Z SOUNDING DATA CONTINUES TO A SHOW A STRONG MIDLEVEL CAP
PERSISTING ACROSS THE CWA. DUE TO THIS CAP...THUNDERSTORMS
DEVELOPMENT HAS BEEN LIMITED THIS AFTERNOON. DUE TO THIS...HAVE
DECIDED TO CANCEL THE TORNADO WATCH FOR THE REGION THIS EVENING.
HOWEVER...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL EXISTS ACROSS
THE ENTIRE CWA OVERNIGHT. A FEW LOCATIONS MAY RECEIVE RAINFALL OF
UP TO 2 INCHES. DUE TO VERY DRY ANTECEDENT CONDITIONS...DO NOT
EXPECT FLASH FLOODING TO BE AN ISSUE OVERNIGHT.

WILL ALSO REMOVE THE SEVERE WORDING FROM THE GRIDS AND ZONES
OVERNIGHT...BUT WILL KEEP THE HEAVY RAIN WORDING IN.

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT WED APR 25 2007/

DISCUSSION...
LATEST SATELLITE IMAGERY AND SURFACE ANALYSIS REVEAL THE UPPER
LOW OVER SOUTHERN KANSAS AND ASSOCIATED WEAK FRONTAL BOUNDARY
ACROSS SOUTHEAST TEXAS. AHEAD OF THIS FRONT...THERE IS A LARGE
SWATH OF SHOWERS AND THUNDERSTORMS. THIS ACTIVITY HAS BEEN PRETTY
STEADY ACROSS EAST CENTRAL LOUISIANA WHERE RAIN TOTALS SO FAR HAVE
BEEN 2 TO 4 INCHES.

AS THE EVENING WEARS ON...THIS ACTIVITY WILL CONTINUE TO PUSH
EASTWARD. CURRENTLY...TORNADO WATCH #188 IS IN EFFECT UNTIL 9PM
FOR THE NORTHWESTERN PARISHES AND MISSISSIPPI COUNTIES OF OUR
FORECAST AREA. THE MAIN THREAT IS DAMAGING WINDS.

FOR THE REST OF THE AREA...THERE REMAINS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS AS THE SYSTEM PUSHES THROUGH. THE SPECIAL 18 UTC
SOUNDING SHOWED THAT THE CAP IS SLOWLY ERODING WHILE MOISTURE IS
INCREASING (PRECIPITABLE WATER VALUE OF 1.12 INCHES). HOWEVER...THE FORECAST
MODEL WIND PROFILES DO NOT LOOK QUITE AS IMPRESSIVE THIS AFTERNOON
AS THEY DID YESTERDAY WHICH MAY MEAN THAT THE SYSTEM IS STARTING
TO LOSE ITS UPPER LEVEL DYNAMIC SUPPORT.

BASED ON THE SYSTEMS MOVEMENT...IT SHOULD BE IN THE BATON ROUGE
AND MCCOMB AREAS BY THIS EVENING...THE NORTHSHORE AND NEW ORLEANS
AREAS AROUND MIDNIGHT...AND THE MISSISSIPPI GULF COAST AREAS BY
SUNRISE. THE WHOLE SYSTEM PUSHES OFF TO THE EAST BY NOON...AND
DRY AIR BEGINS TO FILTER SOUTHWARD IN THE AFTERNOON. THE REMAINDER
OF THE WEEK WILL BE PLEASANT FOR THE END OF APRIL...WITH SEASONAL
AFTERNOON HIGHS AND SLIGHTLY COOLER OVERNIGHT LOWS.

AS HAS BEEN THE CASE FOR THE PAST TWO DAYS...THERE CONTINUES TO BE
LARGE UNCERTAINTIES IN THE NEXT FEATURE OVER THE WEEKEND. HAVE
STUCK WITH CURRENT FORECAST OF HIGH PRESSURE IN PLACE WITH DRY
CONDITIONS. HOPEFULLY WE WILL SOON START TO SEE SOME CONSISTENCY
FROM RUN TO RUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  80  52  82 /  60  10   0   0
BTR  65  82  55  82 /  60  10   0   0
MSY  70  82  58  83 /  50  20   0   0
GPT  72  80  56  81 /  50  30   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Apr 25, 10:27 AM CDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1027 AM CDT WED APR 25 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1027 AM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE WEATHER ACROSS
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TONIGHT. SHOWERS AND
THUNDERSTORMS ARE EXPECTED AHEAD OF AND ALONG AN ADVANCING COLD
FRONT.  THE ACTIVITY SHOULD REACH THE MCCOMB AND BATON ROUGE AREAS BY
EARLY THIS EVENING...THE NORTHSHORE AND NEW ORLEANS METRO AREAS BY
MIDNIGHT...AND MOVE EAST OF THE AREA BY SUNRISE. DAMAGING WINDS AND
HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY SEVERE STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL MAY BE NEEDED TONIGHT.

92/JSS

In the hours before

Special weather statement, Apr 25, 7:34 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
734 PM CDT WED APR 25 2007

LAZ034>036-046>048-MSZ068-069-260200-
AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
734 PM CDT WED APR 25 2007

...TRAINING OF STORMS WILL LIKELY PRODUCE HEAVY RAINFALL...

A LARGE AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS
EXTENDED FROM SOUTHWEST MISSISSIPPI TO SOUTHWEST LOUISIANA. DUE TO
THE SLOW MOVEMENT OF THIS AREA OF RAIN...NEW ROADS...LIVONIA...
MORGANZA...WOODVILLE AND BATON ROUGE WILL LIKELY EXPERIENCE A
LONG DURATION OF RAINFALL AND RECEIVE 2 TO 3 INCHES THROUGH 11 PM.
Special weather statement, Apr 25, 8:55 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 PM CDT WED APR 25 2007

LAZ034>036-046>048-260300-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-
855 PM CDT WED APR 25 2007

...HEAVY RAINFALL AFFECTING AREAS NORTH OF BATON ROUGE...

AT 850 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF
FROM SOUTHWEST MISSISSIPPI TO SOUTHWEST LOUISIANA. EMBEDDED
THUNDERSTORMS WITH HEAVY RAINFALL WERE LOCATED FROM ZACHARY TO
GROSS TETE TO HENDERSON. DUE TO THE SLOW EASTWARD MOVEMENT OF THIS
AREA OF RAIN...ERWINVILLE...MARINGOUIN...BAKAR AND NORTHERN BATON
ROUGE WILL EXPERIENCE A LONG PERIOD OF RAINFALL AND RECEIVE 2 TO 3
INCHES THROUGH 11 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS RAINFALL EVENT.
Special weather statement, Apr 25, 9:51 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
951 PM CDT WED APR 25 2007

LAZ034>036-046>048-260400-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-
951 PM CDT WED APR 25 2007

...TRAINING OF STORMS AND STRONG GUSTY WINDS JUST NORTH AND
   WEST OF BATON ROUGE...

AT 950 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF
FROM SOUTHWEST MISSISSIPPI TO SOUTH CENTRAL LOUISIANA. EMBEDDED
THUNDERSTORMS WITH HEAVY RAINFALL WERE LOCATED FROM ZACHARY TO GROSS
TETE TO BOUTTE LA ROSE. DUE TO THE SLOW EASTWARD MOVEMENT
OF THIS AREA OF RAIN...ERWINVILLE...MARINGOUIN AND BAKER WILL
EXPERIENCE A LONG PERIOD OF RAINFALL WITH 2 ADDITIONAL INCHES THROUGH
11 PM. ACCORDING TO RADAR ESTIMATES...NORTHERN IBERVILLE PARISH HAS
ALREADY RECEIVED 3 INCHES OF RAIN.

MOREOVER...GUSTY WINDS UP TO 40 MILES AN HOUR WILL ACCOMPANY THE
STRONGEST STORMS OVER NORTHERN IBERVILLE AND WEST BATON ROUGE
PARISHES THROUGH 11 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS RAINFALL EVENT.
Special weather statement, Apr 25, 11:13 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 PM CDT WED APR 25 2007

LAZ037-038-050-MSZ069-070-260500-
AMITE-LIVINGSTON-PIKE-ST HELENA-TANGIPAHOA-
1113 PM CDT WED APR 25 2007

...LINE OF STORMS APPROACHING INTERSTATE 55...

AT 1110 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
THUNDERSTORMS FROM LIBERTY TO MONTPELIER TO LIVINGSTON MOVING
EAST AT 25 MILES AN HOUR. WIND GUSTS UP TO 40 MILES AN HOUR WILL
LIKELY AFFECT MOST CITIES NEAR INTERSTATE 55 FROM MCCOMB TO
HAMMOND THROUGH MIDNIGHT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER EVENT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:25 PM CDTSevere Thunderstorm WarningLIXTangipahoa50 min
Apr 26, 2:11 AM CDTSpecial Marine WarningLIX49 min
Apr 26, 3:30 AM CDTSpecial Marine WarningLIX30 min
Apr 26, 6:06 AM CDTSpecial Marine WarningLIX84 min

Nearby

Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.